Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 12, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 17, 2012, 2:38 PM MDT for El Paso County, Hudspeth County, Texas. It took effect at Mar 18, 2012, 1:00 PM MDT. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2012, 2:38 PM MDT (20:38 UTC)
- In effect from
- Mar 18, 2012, 1:00 PM MDT
- Expired
- Mar 18, 2012, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 1:12 PM MDT | NON-TSTM WND GST 50 | 8 Nw El Paso, TX | ELEV 3993 FT |
| Mar 18, 2:10 PM MDT | NON-TSTM WND GST 59 | 4 Ne El Paso, TX | |
| Mar 18, 2:37 PM MDT | NON-TSTM WND GST 62 | El Paso, TX | WIND GUST REPORT FROM LOCAL TV MEDIA WEATHER SITE |
| Mar 18, 2:37 PM MDT | NON-TSTM WND GST 62 | El Paso, TX | WIND GUST REPORT FROM LOCAL TV MEDIA WEATHER SITE IN NORTHEAST EL PASO |
| Mar 18, 2:40 PM MDT | NON-TSTM WND GST 43 | 6 Nw El Paso, TX | ELEV 4078 FT |
| Mar 18, 2:40 PM MDT | NON-TSTM WND GST 48 | Sw El Paso, TX | ELEV 3518 FT |
| Mar 18, 2:44 PM MDT | NON-TSTM WND GST 48 | 8 Ese El Paso, TX | ELEV 3855 FT |
| Mar 18, 2:47 PM MDT | NON-TSTM WND GST 59 | 6 Nne El Paso, TX | ELEV 4031 FT |
| Mar 18, 3:04 PM MDT | NON-TSTM WND GST 66 | Kelp, TX | |
| Mar 18, 3:27 PM MDT | NON-TSTM WND GST 49 | 2 Se Horizon City, TX | ELEV 4025 FT |
| Mar 18, 3:30 PM MDT | NON-TSTM WND GST 47 | 9 Ese El Paso, TX | ELEV 3779 FT |
| Mar 18, 3:38 PM MDT | NON-TSTM WND GST 42 | 1 Ese Anthony, TX | |
| Mar 18, 3:48 PM MDT | NON-TSTM WND GST 41 | 13 E El Paso, TX | ELEV 3950 FT |
| Mar 18, 3:52 PM MDT | NON-TSTM WND GST 72 | 4 Ne El Paso, TX | |
| Mar 18, 3:56 PM MDT | NON-TSTM WND GST 74 | 4 Ne El Paso, TX | |
| Mar 18, 4:53 PM MDT | NON-TSTM WND GST 43 | 13 Nne El Paso, TX | ELEV 3997 FT |
| Mar 18, 5:16 PM MDT | NON-TSTM WND GST 45 | 13 Nne El Paso, TX | ELEV 3997 FT |
| Mar 18, 5:57 PM MDT | NON-TSTM WND GST 69 | 6 Nne El Paso, TX | ELEV 4031 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4338 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS84 KEPZ 172038 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM MDT THIS EVENING FOR ALL AREAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE TO STRONG WINDS AND LOW HUMIDITY... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE...INCLUDING THE OTERO MESA. TXZ055-056-180430- /O.UPG.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ /O.NEW.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/ /O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ EL PASO-HUDSPETH- 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. DETAILS FOR RED FLAG WARNING TODAY... * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: THROUGH 10 PM TONIGHT. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DETAILS FOR RED FLAG WARNING SUNDAY... * AFFECTED AREA: FAR WEST TEXAS. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-180430- /O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ /O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... DETAILS FOR RED FLAG WARNING TODAY... * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: THROUGH 10 PM THIS EVENING. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. DETAILS FOR FIRE WEATHER WATCH SUNDAY... * AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN SOUTH-CENTRAL NEW MEXICO. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 35 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 13 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-180400- /O.CON.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 238 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING: THROUGH 10 PM THIS EVENING. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 20 TO 25 MPH WITH GUSTS AROUND 40 MPH. STRONGER WINDS POSSIBLE OVER THE BOOTHEEL OF NEW MEXICO. * HUMIDITY: 5 TO 10 PERCENT LOWLANDS AND 8 TO 15 PERCENT OVER HIGHER ELEVATIONS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
2 follow-up statements
523 WWUS84 KEPZ 180300 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 900 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING NOW IN EFFECT SUNDAY FROM 1 PM TO 7 PM MDT FOR FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM 1 PM TO 7 PM FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE DUE TO STRONG WINDS AND LOW HUMIDITY... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE INCREASING WINDS ACROSS THE AREA THROUGH THIS AFTERNOON AND EVENING. THE WINDS...COMBINED WITH RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREA-WIDE. AS THE SYSTEM MOVES EAST...PACIFIC MOISTURE WILL BE PULLED INTO THE AREA. WHILE WINDS WILL BE STRONGER ON SUNDAY...RH VALUES WILL REMAIN ABOVE 15 PERCENT FOR ALL AREAS WEST OF THE RIO GRANDE. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO BE MET IN FAR WEST TEXAS...AND MAY ALSO BE MET IN LOWLAND AREAS OF NEW MEXICO EAST OF THE RIO GRANDE... INCLUDING THE OTERO MESA. TXZ055-056-181400- /O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ /O.CON.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/ EL PASO-HUDSPETH- 900 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055 AND 056... ...RED FLAG WARNING IS CANCELLED AS OF 800 PM SATURDAY FOR FIRE WEATHER ZONES 055 AND 056 SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. DETAILS FOR RED FLAG WARNING SUNDAY... * AFFECTED AREA: FAR WEST TEXAS. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ112-181400- /O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ /O.CON.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 900 PM MDT SAT MAR 17 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112... ...RED FLAG WARNING IS CANCELLED FOR THE REMAINDER OF SATURDAY EVENING FOR FIRE WEATHER ZONE 112... DETAILS FOR FIRE WEATHER WATCH SUNDAY... * AFFECTED AREA: LOWLAND ELEVATIONS EAST OF THE RIO GRANDE IN SOUTH-CENTRAL NEW MEXICO. FIRE ZONE 112. * TIMING: 1 PM TO 7 PM SUNDAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * HUMIDITY: 13 TO 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-180400- /O.CAN.KEPZ.FW.W.0011.000000T0000Z-120318T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 900 PM MDT SAT MAR 17 2012 ...RED FLAG WARNING IS CANCELLED FOR THE REMAINDER OF SATURDAY EVENING FOR FIRE WEATHER ZONES 110...111 AND 113... $$
502 WWUS84 KEPZ 181301 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 701 AM MDT SUN MAR 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 1 PM TO 7 PM MDT ACROSS FAR WEST TEXAS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH FOR SOUTH-CENTRAL NEW MEXICO LOWLANDS EAST OF THE RIO GRANDE HAS BEEN CANCELLED BUT CAUTION STILL URGED DUE TO STRONG WINDS... .A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD FRONT WILL CAUSE STRONG WINDS ACROSS THE AREA LATE THIS MORNING THROUGH THIS EVENING. A PLUME OF PACIFIC MOISTURE WILL BE PULLED INTO THE REGION AHEAD OF THE COLD FRONT...ALLOWING MINIMUM RELATIVE HUMIDITY VALUES TO RANGE FROM 20 TO 25 PERCENT ACROSS THE LOWLANDS OF SOUTHWESTERN NEW MEXICO TO 35 PERCENT IN THE SACRAMENTO MOUNTAINS AND GILA REGION. LOWER RELATIVE HUMIDITIES WILL EXIST ACROSS THE OTERO MESA AND INTO THE FAR WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH. IN FAR WEST TEXAS...RELATIVE HUMIDITY VALUES WILL RANGE FROM 10 TO 15 PERCENT THIS AFTERNOON RESULTING IN CRITICAL FIRE WEATHER CONDITIONS WHEN COMBINED WITH THE STRONG WINDS. NMZ112-181415- /O.CAN.KEPZ.FW.A.0010.120318T1900Z-120319T0100Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 701 AM MDT SUN MAR 18 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR SOUTH-CENTRAL NEW MEXICO FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. PACIFIC MOISTURE MOVING IN AHEAD OF A STRONG COLD FRONT WILL RESULT IN HUMIDITY VALUES RANGING FROM 15 TO 20 PERCENT ACROSS THE LOWLANDS OF SOUTH-CENTRAL NEW MEXICO EAST OF THE RIO GRANDE... PREVENTING RED FLAG CRITERIA FROM BEING MET. CAUTION IS STILL URGED AS WINDS WILL BE VERY STRONG...WITH GUSTS OVER 50 MPH AT THE 20 FOOT LEVEL EXPECTED THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY WILL BE FAIRLY CLOSE TO RED FLAG CONDITIONS OVER THE OTERO MESA...RANGING FROM 15 TO 19 PERCENT. $$ TXZ055-056-190100- /O.CON.KEPZ.FW.W.0012.120318T1900Z-120319T0100Z/ EL PASO-HUDSPETH- 701 AM MDT SUN MAR 18 2012 ...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 1 PM TO 7 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: FAR WEST TEXAS...EL PASO AND HUDSPETH COUNTIES. * TIMING: 1 PM TO 7 PM MDT TODAY. * WIND: 20-FOOT WINDS WEST-SOUTHWEST 35 TO 45 MPH WITH GUSTS 50 TO 55 MPH. STRONGEST WINDS WILL BE ALONG EAST-FACING MOUNTAIN SLOPES. * HUMIDITY: AFTERNOON MINIMUM 10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD VERY RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 4:29 AM MDT, 10 hours 9 minutes earlier.
Area forecast discussion, Mar 17, 4:29 AM MDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
429 AM MDT SAT MAR 17 2012
.SYNOPSIS...
A STRONG LATE SEASON WINTER STORM CONTINUES TO MOVE TOWARDS THE
BORDERLAND OVER THE NEXT 48 HOURS. THE STORM WILL BEGIN INCREASING
OUR WINDS TODAY AND ALSO CREATE SOME BLOWING DUST. WE WILL CARVE OUT
ONE MORE DAY OF WELL ABOVE NORMAL TEMPERATURES. THE WINDS WILL
BECOME EVEN STRONGER ON SUNDAY AND BLOWING DUST WILL LIKELY BECOME
DENSER. CLOUDS WILL ALSO BE ON THE INCREASE SUNDAY AND SOME SHOWERS
ARE POSSIBLE OVER THE GILA IN THE AFTERNOON. THE CHANCE OF SHOWERS
WILL SPREAD EAST SUNDAY NIGHT AND LAST INTO TUESDAY...THOUGH THE
BEST CHANCES WILL REMAIN OVER THE MOUNTAINS AND FROM DEMING WEST.
COLD AIR WILL BRISKLY MOVE IN MONDAY AND TUESDAY...WITH HIGH
TEMPERATURES RUNNING ABOUT 15 TO 20 DEGREES BELOW NORMAL. THIS COLD
AIR WILL TURN THE RAIN TO SNOW OVER THE MOUNTAINS AND HEAVY SNOW IS
POSSIBLE IN THE MOUNTAINS...ESPECIALLY THE GILA. THE STORM WILL
FINALLY MOVE OUT ON WEDNESDAY...ALLOWING SUNNY SKIES TO RETURN.
TEMPERATURES WILL WARM BACK TO NORMAL BY THURSDAY AND TO WELL ABOVE
NORMAL AGAIN OVER NEXT WEEKEND.
&&
.DISCUSSION...
SATELLITE IMAGERY SHOWING COMPLEX WINTER STORM SYSTEM NOW MOVING
ONSHORE OF THE WEST COAST. THE COLD FRONT IS ELONGATING NORTH-SOUTH
WHILE CONTINUING TO ADVANCE EASTWARD. NOT A LOT OF COLD AIR WITH THE
INITIAL FRONT...AS NICE CU FIELD AND LARGE COLD POOL LAG FURTHER
WEST WITHIN A TROUGH. MID LEVEL WINDS WILL INCREASE THIS AFTERNOON
ALONG WITH THE SURFACE PRESSURE GRADIENT. AREAS WEST OF LAS CRUCES
SHOULD MAKE ADVISORY CRITERIA. TO THE EAST IT WILL BE CLOSE BUT
DECIDED TO THROW THE REMAINING EASTERN ZONES INTO THE ADVISORY.
UPPER TROUGH WILL BE OVER THE GREAT BASIN SUNDAY AFTERNOON WITH THE
COLD FRONT NEAR THE NEW MEXICO/ARIZONA BORDER. MID LEVEL WINDS WILL
CONTINUE TO INCREASE ALONG WITH THE SURFACE GRADIENT SO STRONGER
WINDS YET ON TAP. BLOWING DUST WILL BECOME WIDESPREAD. CLOUDS WILL
BE ON THE INCREASE AND A CHANCE OF SHOWERS WILL BEGIN OVER THE GILA
SUNDAY AFTERNOON.
WILL CONTINUE WITH WINTER STORM WATCH FOR THE GILA ZONES...BUT
MODELS STILL SHOWING SOME DOUBT TO HEAVY SNOW. STRONG JET WITH
ASSOCIATED GOOD VERTICAL MOTION MOVES OVER MUCH OF THE CWA SUNDAY
MORNING AND AFTERNOON...AND ALONG WITH HIGHEST MOISTURE LEVELS (PW'S
AROUND .4 TO .5 INCHES) THE BEST WINDOW FOR PRECIP WILL BE SUNDAY
NOONTIME INTO THE LATE EVENING. HOWEVER SNOW LEVELS WILL STILL BE
RELATIVELY HIGH SO HEAVY SNOW AT THE LOWER INHABITABLE PORTIONS OF
THE GILA REMAINS IN DOUBT. THE COLD AIR ASSOCIATED WITH THE POST
FRONTAL TROUGH APPEARS NOT TO MOVE IN UNTIL LATER SUNDAY NIGHT INTO
MONDAY. SNOW LEVELS WILL FALL RAPIDLY TO AROUND 4500-5000 FEET BY
EARLY MONDAY. BUT THE UPPER DYNAMICS HAVE LEFT AND PW'S ARE BACK
BELOW .2 INCHES. LOOK FOR SCATTERED MOSTLY MOUNTAIN SHOWERS TO
CONTINUE INTO TUESDAY MORNING BEFORE DISSIPATING AS UPPER TROUGH
AXIS MOVES EAST OF THE AREA MID DAY TUESDAY. TEMPERATURES MONDAY AND
TUESDAY WILL BE ABOUT 15 TO 20 DEGREES BELOW NORMAL...OR ABOUT 30 TO
35 DEGREES COLDER THAN TODAY'S HIGHS.
REST OF THE NEW WEEK AHEAD...SHORT WAVE RIDGE MOVES IN WEDNESDAY
BEHIND THE DEPARTING TROUGH AND THEN SOUTHWEST FLOW ALOFT AHEAD OF
THE NEXT WEST COAST TROUGH. DRY WITH VERY FEW CLOUDS WEDNESDAY ON
AND TEMPERATURES WILL WARM BACK ABOVE NORMAL BY THURSDAY AND WELL
ABOVE NORMAL FRIDAY INTO THE WEEKEND.
&&
.AVIATION...VALID 17/12Z-18/12Z.
GENERALLY VFR THROUGH THE PERIOD. DVPLG AFTER 18Z...SURFACE WINDS
INCREASING SOUTHWEST 25-35 KTS WITH SOME GUSTS TO 45 KTS. BLOWING
DUST WILL ALSO DEVELOP WITH THESE WINDS...WITH OCNL VSBYS BLO 1SM.
WINDS AND DUST WILL GREATEST WEST OF LAS CRUCES. WINDS AND BLOWING
DUST WILL DIMINISH AFTER 01Z. MODERATE OR GREATER LOW LEVEL
MECHANICAL TURBC IS LIKELY THIS AFTERNOON AND EVENING.
&&
.FIRE WEATHER...
A STRONG PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE COLD
FRONT WILL CROSS THE AREA LATE SUNDAY INTO TUESDAY. SOUTHWEST WINDS
AHEAD OF THAT SYSTEM WILL KEEP THE AREA VERY WARM AND DRY TODAY AND
TOMORROW BEFORE MUCH COOLER AIR MOVES IN MONDAY AND TUESDAY. WINDS
WILL INCREASE FROM THE SOUTHWEST THIS AFTERNOON WITH SUSTAINED WINDS
OF 25 TO 35 MPH AND GUSTS OF 40 TO 50 MPH...STRONGEST WEST OF LAS
CRUCES. MINIMUM HUMIDITY WILL REMAIN IN THE SINGLE DIGITS ACROSS
THE LOWLANDS SATURDAY AND IN THE LOW TO MID TEENS ACROSS HIGHER
ELEVATIONS. THE STRONG WINDS AND LOW HUMIDITY WILL CAUSE CRITICAL
FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT FROM
LATE THIS MORNING INTO THIS EVENING. THIS SYSTEM WILL ALSO MOST
LIKELY BRING HIGH WINDS ACROSS THE AREA SUNDAY ALONG WITH THE CHANCE
FOR RAIN AND SNOW SHOWERS SUNDAY AFTERNOON INTO TUESDAY MORNING.
SNOW COULD BECOME HEAVY ACROSS THE MOUNTAINS SUNDAY AND SUNDAY
NIGHT. THOUGH WINDS WILL REMAIN QUITE BREEZY MONDAY...TEMPERATURES
WILL FALL DRAMATICALLY... TO AROUND 15 TO 20 DEGREES BELOW NORMAL
AND CONTINUE TUESDAY. THE STORM SYSTEM MOVES OUT LATE TUESDAY AND
DRY SOUTHWEST WINDS ALOFT WILL DOMINATE THE REMAINDER OF THE WEEK.
TEMPERATURES WILL WARM BACK ABOVE NORMAL THURSDAY INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 84 57 77 46 55 / 0 0 0 20 20
SIERRA BLANCA 80 48 72 39 51 / 0 0 0 10 20
LAS CRUCES 83 47 75 38 54 / 0 0 10 20 20
ALAMOGORDO 81 44 73 41 48 / 0 0 10 30 30
CLOUDCROFT 60 35 49 23 33 / 0 0 10 70 60
TRUTH OR CONSEQUENCES 78 46 68 33 51 / 0 0 30 50 60
SILVER CITY 67 39 53 29 39 / 0 0 50 80 70
DEMING 80 42 66 36 50 / 0 0 30 30 50
LORDSBURG 79 46 63 34 46 / 0 0 30 70 50
WEST EL PASO METRO 83 55 76 46 53 / 0 0 0 20 20
DELL CITY 80 40 74 33 55 / 0 0 0 10 20
FORT HANCOCK 87 52 81 50 59 / 0 0 0 10 20
LOMA LINDA 77 47 67 36 47 / 0 0 0 20 20
FABENS 85 52 78 49 56 / 0 0 0 20 20
SANTA TERESA 83 47 77 38 55 / 0 0 0 20 20
WHITE SANDS HQ 81 54 73 45 51 / 0 0 10 20 20
JORNADA RANGE 82 39 74 32 53 / 0 0 10 30 20
HATCH 80 43 71 35 50 / 0 0 10 30 30
COLUMBUS 77 49 68 41 53 / 0 0 10 30 30
OROGRANDE 83 52 75 36 52 / 0 0 0 20 20
MAYHILL 67 43 54 30 37 / 0 0 10 60 50
MESCALERO 66 37 56 23 40 / 0 0 10 70 60
TIMBERON 68 32 58 27 40 / 0 0 10 60 50
WINSTON 70 39 47 27 41 / 0 0 50 80 70
HILLSBORO 74 44 58 30 42 / 0 0 30 60 70
SPACEPORT 80 42 69 30 49 / 0 0 10 30 30
LAKE ROBERTS 64 34 52 25 42 / 0 0 50 80 70
HURLEY 69 43 55 31 42 / 0 0 40 80 70
CLIFF 70 33 60 27 45 / 0 0 50 80 70
MULE CREEK 69 30 55 28 40 / 0 0 60 80 70
FAYWOOD 72 41 57 31 42 / 0 0 30 70 70
ANIMAS 79 49 65 31 48 / 0 0 30 70 50
HACHITA 81 46 69 32 51 / 0 0 30 30 50
ANTELOPE WELLS 80 43 63 40 52 / 0 0 20 30 50
CLOVERDALE 73 40 56 31 43 / 0 0 30 50 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NMZ112.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ401>417.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NMZ401>417.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR NMZ401-402.
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM MDT THIS
EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
TXZ418>424.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
TXZ418>424.
&&
17 HEFNERHazardous weather outlook, Mar 17, 6:09 AM MDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 609 AM MDT SAT MAR 17 2012 NMZ401>417-TXZ418>424-181415- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 609 AM MDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. WINDS THIS AFTERNOON OF 25 TO 40 MPH WITH HIGHER GUSTS...ALONG WITH SOME AREAS OF BLOWING DUST WILL IMPACT AFTERNOON AND EARLY EVENING TRAVEL ALONG ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY STRONG WINDS OF 35 TO 50 MPH AND CONSIDERABLE BLOWING DUST SUNDAY AFTERNOON WILL HAVE A MAJOR IMPACT ON TRAVEL ALONG ROADS. RAIN AND SNOW SHOWERS WILL ALSO DEVELOP SUNDAY AND LAST INTO TUESDAY MORNING. HEAVY SNOW IS POSSIBLE ACROSS THE GILA WILDERNESS AREA SUNDAY AFTERNOON INTO MONDAY MORNING. THE REMAINDER OF THE PERIOD WILL REMAIN DRY AS TEMPERATURES WARM BACK ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:32 PM MDT | High Wind Warning | EPZ | El Paso, Hudspeth | 31 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.